MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B4018
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The product involved is a 4-way high flow stopcock w/rotating luer it was reported that during an infusion a leaked norepinephrine.The patient did receive therapy that would not have been required if the leak had been identified.According to the medical team¿s assessment the norepinephrine was increasing to maintain an appropriate blood pressure.This information caused the medical team to believe the patient was septic and requiring and intravenous bolus, which the patient received.Not immediate harm came to the patient with the infusion of the bolus which would have been identified by ventilator support changes, but the patient did receive therapy that was not appropriate.
 
Additional Manufacturer Narrative
One (1) photo was shared where 2 stopcocks are observed inside a plastic bag, however no leaks or physical damage are observed on the photos.One (1) used sample #b4018 was returned for evaluation.As received a crack damage on the stopcock's lines was observed.No mating device was returned.The sample was primed and a leaks from the crack located in the stopcock was confirmed.The male luer of the device was measure and met iso product design.Complaint of leaks can be confirmed.The probable cause of the cracks is typical due to environmental stress during use.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19056781
Report Number9617594-2024-00380
Device Sequence Number15317481
Product Code FMG
UDI-Device Identifier00887709008694
UDI-Public(01)00887709008694(17)280901(10)13781163
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB4018
Device Lot Number13781163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOREPINEPHRINE, MFR UNK
Patient SexUnknown